Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swollen knees while on Lasix and low dose Aspirin?

I recently was prescribed some medications for high BP. After a while, a few weeks, my cardiologist changed my meds due to continued high BP. After starting these drugs, I developed a rash indicative of a possible allergic reaction. I also experienced a rapid weight gain of almost 20 lbs, and swelling in my knees ,thighs and scotum. I reported this to my Doc and we set up an office visit. He took me off the drugs with the exception of Lasix and low dose aspirin. I ve since lost 10 lbs and the rash is improving but I still feel some swelling. I felt much better prior to starting the meds. I plan to see my Internist as soon as I can get in. I m 64 work out daily.
Fri, 3 Feb 2017
Report Abuse
Cardiologist 's  Response
hello,
There are some medicine which may cause edema and weight gain. This will resolve in some days with lasix. Also, have fluid restriction like water, and water containing foods for some days.
Avoid these medicine next time.
Also, You should have a healthy lifestyle like avoiding fatty, oily and high calorie diet. Have low salt diet and monitor blood pressure regularly thrice a day for one week then once or twice a week. Regular exercises like brisk walking, jogging according your capacity atleast 30 min a day and 5 days a week. Lots of green leafy vegetables, fruits, fish once or twice a week, avoid meat. Avoid smoking and alcohol if any. There shouldn't abdominal fat deposition or obesity. Get your lipid profile and sugars tested once..
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

There is a study out now saying low dose aspirin for healthy people at low risk for heart attack is unwise as it may lead to clotting problems in...